MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-26
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was discarded and will not be returned.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The 2.8x19mm and 4.0x19mm graftmaster devices referenced are filed under a separate medwatch report numbers.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient presented with a proper hepatic artery bleeding pseudoaneurysm with hematobilia and a transplanted liver.An arterial thrombosis from the common hepatic artery for persistent thrombus within the proper hepatic arterial unspecified stent, throughout the distal proper hepatic artery, and persistent occlusion of the right hepatic artery.Coil embolization was performed within the gastroduodenal artery (gda) and microcatheter advanced.A 2.8x19mm graftmaster (gm) stent (1012580-19, 8051141--expired) was implanted.No further extravasation was observed.Post-procedure imaging was performed and the 2.8x19mm gm stent had occluded with thrombus.It is unknown if this thrombus was per-existing.Medication were provided and another catheterization was performed that same day to infuse percutaneous thrombolytics overnight.On (b)(6) 2020, the patient presented with proper hepatic artery hemorrhage from the same site, unknown if the 2.8x19mm gm stent had failed to seal.The right hepatic artery stenosis was treated with balloon angioplasty and angioplasty was performed throughout the occluded gm stent.A 3.5x26mm graftmaster (1012581-26, 8031641-expired) advanced, however, had difficulty advancing/tracking over the unspecified guidewire.The device was removed without issue.Once out of the anatomy, the stent appeared ¿rough and sharp¿.Another device was used in replacement.In replacement, the 3.5x19mm graftmaster stent (1012581-19, 9032941¿not expired) and 4.0x19mm graftmaster (1012582-19, 8051041-expired) stents were properly implanted, sealing the areas of extravasation.Both stents were needed to seal the perforation due to the perforation size.There was no stent leaking and no device issue with either the 3.5x19mm or the 4.0x19mm gm stents.There was no device malfunction and no complaint regarding these two devices.Post procedure imaging displayed optimal results.Hemostasis had been achieved with no further extravasation noted.There was no adverse patient sequela reported.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the graftmaster rapid exchange (rx), coronary stent graft system, domestic, instructions for use, (ifu) states: the graftmaster rx is indicated for use in the treatment of free perforations, defined as free contrast extravasation into the pericardium, in native coronary vessels or saphenous vein bypass grafts greater than or equal to 2.75 mm in diameter.It was reported that the graftmaster was used past the expiration date.The expiration date of the product is important for sterility, efficacy, and performance of the device.It should be noted that the graftmaster rapid exchange rx coronary stent graft system ifu states: note the product use by date specified on the package.The investigation was unable to determine a conclusive cause for the reported material deformation and difficult to advance over the guidewire.The reported device expiration issue appears to be related to the use error.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10255758
Report Number2024168-2020-05650
Device Sequence Number3484621
Product Code MAF
UDI-Device Identifier08717648176418
UDI-Public08717648176418
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number1012581-26
Device Catalogue Number1012581-26
Device Lot Number8031641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8X19MM GRAFTMASTER STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight72